Neck Pain After Botox for Chronic Migraines

I had my first treatment of botox for chronic migraines just over 24 hours ago. I was given 145 - 150 units total over my forehead, several injections along my temples near my ears, and several injections in the back of my head and along both sides of the back of my neck. today the left side of my neck is very painful. is anyone familiar with neck pain as a side effect of botox? from the reasearch i've done it seems somewhat common. will this go away on its own or last the length of the treatmnt

Doctor Answers (4)

Triggers for migraines to be treated with botox

+1

Treatment of unknown triggers for migraines with Botox may take some time to learn which are the key triggers.  Injecting all possilbe trigger zones can help the patient but it can also miss the exact area in which they are successful.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Neck Pain After Botox for Chronic Migraines

+1

Sounds like the injector is trying to find your "trigger" zone by injecting that amount of Botox in 1 session. Best to contact the injecting doc to be seen concerning the neck pain. In most cases this pain decreases over a few days. But ALWAYS best to be in contact with the injector. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Botox for Migraines

+1

Botox is extremely effective for migraines. The pain you are experiencing is most likely from the injections themselves, not the Botox per se. Injections into the neck can be more painful as the skin is thinner and tighter there, often. It could also be that perhaps you laid on that side more during the night, which can increase tenderness a bit. Don't take ibuprofen as that can increase any possible bruising you may have. Try Arnica Montana (available as topical or pill form from natural food stores) or take Tylenol.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Neck Pain After Botox For Migraines

+1

Pain can be common after any type of injection due to the mild trauma caused by the injection itself.  I have injected many patients for migraines, and any pain has subsided within a few days.  Since your injections were about 24 hours ago, please give it a bit more time.  If your pain continues, please return to your injector to be evaluated.  I hope your migraines are better!

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.